Addiction: Substance Abuse Community
Trazadone?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Trazadone?

Thank you all for your responses.  It really helped me a lot.

Here's my problem now:  My older sister gave me trazadone to help me sleep for the first 9 days.

I thought I would feel better if I didn't take it.

So, on Friday night, I did not take the trazadone and on Saturday....oh my god.  I felt like I was gonna come out of my skin....the crying, anxiety, and suicidal feelings took over.  I freaked out.  I begged my family to take me somewhere, but they told me I'd be fine.  I was...after I took two sleeping pills...about a 100 mg of benadryl seems to make me feel more relaxed and able to sit still...at least long enough to do small things--like type this.

So, this morning as soon as I woke up I took two more and three hours later, I took two more sleeping pills.

I know this can't be good for me either, but I don't want to be on anything...especially something that's gonna make me feel horrible when I don't take it.

So, after taking trazadone for 9 days, would it make me feel the way I did yesterday??

When will that feeling go away.  I'm scared not to take the benadryl and start to feel like that again.

It really made me feel like I was going CRAZY!!!
Related Discussions
6 Comments Post a Comment
Blank
222369_tn?1274478235
It's a bad idea to take any medicine not prescribed to you. Trazadone is an old school antidepressant with sedative properties. I'm guessing the things you're describing are just lingering withdrawal symptoms. Your best bet is to tough things out and let your body heal drug free,
Blank
748364_tn?1254493245
Hi Dee,

This is my first post but I have been a lurker for about 2 years.  I read your post and I couldn't help but respond.  What compelled me to do this?

Well, I too have been taking trazodone like you except for the facts that it was prescribed to me and I have been taking it for almost a year.  I have been taking 50mg every night to help sleep.  Well, last Thursday, I decided I wanted to stop taking that drug.  I thought, heck, the doctor said it was non addictive so I should be able to quit at any time.  I did not consult anyone on this decision as I thought Trazodone was a safe non addictive medicine.  Boy, was I wrong!

By Friday with my last dose being Wednesday night, I was sweating, crying, having anxiety attacks which I had never had before, and was raped of all energy.  I litterally dragged myself into work thinking what is going wrong with me?  Well, Friday night I just barely slept.  Then there were the dreams!  Oh my gosh, the dreams!  Very vivid and sharp and just plain weird!  On Saturday as I was laying in bed sweating my butte off and crying I got to thinking as to why this was happening.  I thought, "Nothing has changed.  Why is this happening to me?"  Well, then I started remembering that I had stopped the Trazodone a few nights prior.  I grabbed my trusty computer and started googling Trazodone Withdrawal.  Boy, did I get some hits on that subject.  

I was going through withdrawal from Trazodone.  I had just quit it without performing any type of taper.  Oh my gosh!  If I would have known this drug would cause withdrawal, I would have never taken it.  Then I thought since it was the weekend, I would try to ride it out.

Well, today is Sunday, day 4.  I am hoping that day 3 was the hump as that is what I read on some medical internet sites.  I am praying that I will feel better tomorrow, Monday.  I really hope this does not last a full week!

I will never touch Trazodone again!  I also have noticed that my mood is really changing.  My wife has noticed that I am turning back into the person that I was before I started taking the Trazodone.  The changes were so subtle and happened over a period of time that I hadn't noticed them.  I am thinking much clearer now.  It is amazing how much fog my brain had to work through.  I had never noticed it.

Well, I hope that I have helped a little bit.  I wish you all the best!
Blank
222369_tn?1274478235
Trazadone is non-addicting. However, nobody said that it could be stopped instantly and not cause withdrawals. Just because you have withdrawals doesn't make the drug addictive. You've taken it long enough to be dependent. Trazodone is like any other anti-depressant...it must be tapered. Clonidine is a BP drug use to help with withdrawals. It's non-addictive as well. But, you can't just stop it. It needs to be tapered. Same as Trazadone.
Blank
199177_tn?1332183097
IF YOU HAVE ONLY TAKING IT FOR A DAY OR2 JUST STOP .What other meds are you on are coming off of .plz dont take drugs for wd that are NOT perscribed by your doctor  
Blank
401095_tn?1351395370
It is best to have all meds thru a dr so to help with any side effects

as a rule trazodone would not cause the symptoms u described...it is not a super potent sleep aid tho...it may not have been able to sedate u thru the wds u are having...+often people do have opposite efects to anti-histamines like benadryl...i do..instead of sedating me it can make me hyper at times

we r all different and that is why it is best to see a dr for any meds u take
Blank
748364_tn?1254493245
Sorry Ga Guy, I didn't know the difference.  My bad.  I apologize.  I do know that I was caught totally off guard.  The good thing is that I don't crave the drug.  I guess maybe that is why it is non addicting?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1827057_tn?1397523877
Blank
ricart70
IN
Avatar_f_tn
Blank
motye51
4522800_tn?1405696702
Blank
VICourageous
ID
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
3197167_tn?1348972206
Blank
clean_in_ks
KS